MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-85
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Livanova (b)(4) received a report that a heater-cooler system 3t was found to be contaminated with mycobacterium chelonae in (b)(6) 2021.There is no known patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the heater-cooler system 3t.The incident occurred in (b)(6).Based on information provided the customer may have deviated from device instruction for use regarding cleaning and maintenance of device and regarding the sampling as well.In detail, the following was mentioned: - use of wipes different from the one stated in the instruction for use.- hydrogen peroxide check not conducted daily even if the device was stored full of water.- customer not using sterile containers and sealed lids for water samples.- sampling technique: drain ports not being spayed/wiped.In addition, the customer is questioning the accuracy of laboratory test results.It is not yet clear if the above mentioned anomalies identified have been corrected by customer or not.Based on the current level of information, a contamination of the samples cannot be excluded.However, any of the above mentioned deviation from device instruction fo ruse may have led/contributed to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H.10: through follow-up communication, the customer reported that the devices are cleaned constantly.However, it is still unclear if deviations from device instruction for use have been resolved.In addition, it was learned that a source of mycobacterium chelonae was identified by the customer.In detail, it was reported that one of the faucets is growing the bacterium and that sink does not have enough chlorine.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: as stated in the initial report, the customer deviated from device instruction for use regarding cleaning and maintenance of device: use of wipes different from the one stated in the instruction for use.Hydrogen peroxide check not conducted daily even if the device was stored full of water.Customer not using sterile containers and sealed lids for water samples in addition, as reported in the previous supplemental report, a source of mycobacterium chelonae was identified by the customer.In detail, it was reported that one of the faucets was growing the bacterium and that sink did not have enough chlorine.Moreover, customer questioned accuracy of laboratory reports.Based on the collected information, it can be concluded that the most likely root cause of the reported event is related to hospital faucet being contaminated and a contribution of the above mentioned deviations from the instruction for use cannot be excluded.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13974385
Report Number9611109-2022-00151
Device Sequence Number20002651
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public010403381790051111170223
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-85
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer04/05/2022
05/26/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/05/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2076/2081-2015
Patient Sequence Number1
Patient SexUnknown